MAUDE Adverse Event Report: ENCORE MEDICAL L.P. IMPACTOR HEAD; DJO EMPOWR KNEETM, FEMORAL IMPACTOR HEAD

ENCORE MEDICAL L.P. IMPACTOR HEAD; DJO EMPOWR KNEETM, FEMORAL IMPACTOR HEAD
Model Number 800-05-025
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - during impacting of the femoral implant, the impactor tip disassociated from the metal base.
 
Additional Manufacturer Narrative
The reason for this instrument failure was reported as disassociation.The possible time in service for baseplate is 5.2 years from manufactured date.Initial or prolonged hospitalization was required.The healthcare professional indicated this event occurred during surgery, near the patient.The device was not returned to manufacturer and made available at djo surgical for examination.A review of 800-05-025 device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There were no non-conforming material report (ncmr) associated with the production of this instrument.Complaint database review showed 85 previous complaints, there were indications that this instrument has a design or material deficiency.Those are 85 broke/cracked/damaged.The root cause of this complaint is impactor tip disassociated from the metal base.There are no indications that this instrument has a material nonconformance.This issue does not create patient risk; therefore, no containment of inventory is required.The event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the instrument was not returned, it was lost / discarded on site.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
IMPACTOR HEAD
Common Device Name
DJO EMPOWR KNEETM, FEMORAL IMPACTOR HEAD
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key15455925
Report Number1644408-2022-01251
Device Sequence Number12488242
Product Code HWA
UDI-Device Identifier00888912408707
UDI-Public(01)00888912408707
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number800-05-025
Device Catalogue Number800-05-025
Device Lot Number245945L01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexMale